Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipoatrophy & Plastic Surgery
Dec 31, 2003

My original drug regimen was Zerit and Epivir due to AZT intolerance. When Epivir resistance occured, my MD added Sustiva & Videx chewable to my zerit. I have experienced facial wasting and have switched to Viread, Videx EC 250, an maintained Sustiva. I am in sales and am constantly concerned to the point of depression & anxiety over my stark appearance and comments made. Where do I find plastic surgeons / dermatolgists that have experience with possible treatments? Of the treatments available, both approved and non FDA approved, do you have an opinion on which would be best? I have got to have something done. Please help.

Response from Dr. Moyle

The best way of finding a plastic surgeon is via your doctor although the local HIV support organisation should also have some experience in this regard. There are a host of 'fillers' available or under evaluation, what you can get will vary depending on where you live and what experience the surgeon has. NewFill is not approved but there are several published reports on its effectiveness. Similarly bioalcamid, silicon oil and other non-biodegradable fillers have been used. Details can be found on the body at http://www.thebody.com/treat/lipodystrophy.html#treatment

Fat transfer is probably the least attractive option as it is expensive, often the fat goes after being transferred and can cause a lumpy appearance. Finally, stick with your combo as it should allow you fat to gradually recover over time I hope this helps Regards Graeme Moyle


Previous
Muscle loss
Next
"bulging vein" on forehead.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement